Hi madeNUSA1, sounds like you do have a lot of questions. Let me start by saying everyone of us is different and as such our experiences with this will be different. What's happening to me may or may not being happening to others and the side effects could be better or worse in some cases. It was my understanding that all genotypes should get treated and type 2/3 is actually a good thing. I have type 1a. Type 2 & 3 respond better to the treatment & has a better recover rate than does type 1. The liver biopsy ( & it ain't no big deal) will give you a better idea of the damage that has been done to the liver and the blood test will tell them if you have cancer or what the chance is that it will turn cancerous. I think it's called a ALPHA FETAL-TUMOR MARK test. They did not tell me that it "always" turns to cancer, but the ride for me is not over yet.
The treatment seems to be pretty well standard either double or triple drug therapy with Pegasus, Ribavirin and Incivek. My doctor started me on just the Pegasus & Ribavirin for the first month to make sure I could tolerate the treatment & see if just those two were making a difference. Then I started the third drug Incivek. I see that some people start all three at the same time. The third drug Incivek is the one that causes most of the trouble, but I have been told that the Pegasus/Ribavirin causes depression which in some cases can be quite bad. I've been lucky & have not gotten severe depression. I have good days & bad, mostly they are not the best, no energy, taste buds all messed up, an overall weak feeling. Usually the day before my injection & the day of I feel fair good, at least enough that I feel I'm able to come up for air, but there have been some horrid days. Lots of headaches, stay hydrated, it helps the headaches as well as keeps you from drying out. A few days or a week or so would not be so bad but remember you're into this for at least six months or longer & it gets old quick. For me, most of the time I don't feel like doing anything at all, my wife understands & has been there for me. I wish you luck with your husband, it's going to be tuff on both of you.
The third drug Incivek has it's own side effects, including the anal thing. What appears to happen is that the back door lubrication gland quits working, things dry out & you have a lot of stomach acid come through, burns like pooping fire at times. Keep the prep h & wipes handy, you'll know when it's time. They tell you to take the Incivek with high fat foods, I guess they feel the fat content will help lube & coat things to protect from the stomach acids. Incivek also causes rashes, which itch like you wouldn't believe, ice packs, and Benadryl & Benadryl spray help.
I'm sorry to hear you're having a hard time, are your numbers coming back ok? My doc start me on just the Pegasys & Ribavirin for the 1st month, I've only been on the Incivek for a week now. I havn't gotten the full effect of things yet. I'm only on 20mg of Prozac. I sleep a lot, which is getting old quick, mainly it's the headaches. They said I'd be able to work for the most part on this yea right that ain't happening. So I may be seeing things thru your eyes before much longer, still I would say check on just dropping the Incivek not the whole program. I'm also thinking about checking into a local support group, but I'm really not into getting out & about right now. I hear you on the diet, nothing tastes good, & I'm diabetic all well so it's tuff. I think we started this about the same time, I'm coming up on shot #6. Hang in there, I need someone to bounce ideas off of. Put 'at gmail' with my user name if you need to get in touch. Keep the faith, 20 wks is short compared to the years this is going to get us. 'onward thru the fog' -T Wk5.5View Thread
Thanks for the info, I found the list on 'whatscooking' it opens up a world of choices. LOL, it took a bit to catch up with me, but I see what you mean about the burning OMG. I see what's happening the Incivek appears to shut down the lubrication factory at the extruder, I've watched enough 'how it's made' to know you have to keep things lubed up, else it builds up to much heat! A bidet is the way to go, I can't imagine without it. I know what you mean about some days being worse than others but they all pretty well stink. I get lightheaded, with serious headaches that they can't pinpoint, I think it's diet related or the lack of. I'm down like 20 lbs in a month or so. Oh well, onward thru the fog. -TView Thread
Greetings all, I'm new to the group & all this. I'm on Pegasys & Ribavirin right now, tomorrow I take shot #5 & start the Incivek. Thought I'd do some reading on the Incivek, this just keeps getting better & better... I was surprised to read about the itching, sweet- doc didn't tell me about that, just the rash. What is this Analpram Advavced Kit-- with daily tablets, 2.5 percent cortizone creme, and aloe wipes. Sounds like this is something I should start right away or at least have on hand. I use a bidet, because of a back injury, I'm really hoping this is going to be a good thing for any itching & that end of things. Has anyone had any experience bidets & itching. Also what is this "pro-biotics - Metagenics--a 15 billion live organisms. 50/50: lactobacillus acidophillus, and bifidobacterium, what ever that means" What exactly is that for & what does it help with?? One last thing - what is the best food to take this Incivek with? I'm not into Avocados & peanut butter, any suggestions or links for info on that. I really appreciate any feedback, I've always been in good health until they discovered the Hep-C, now I'm stressing & here I was so proud of my "I survived the 60's" t-shirt, little did I know....View Thread